MAUDE Adverse Event Report: ALCON RESEARCH, LLC - HOUSTON UNITY TOTAL PLUS COMBINED PROCEDURE PACK; GENERAL SURGERY TRAY (KIT)

ALCON RESEARCH, LLC - HOUSTON UNITY TOTAL PLUS COMBINED PROCEDURE PACK; GENERAL SURGERY TRAY (KIT)
Catalog Number 8065000485
Medical Device Problem Codes Component Missing (2306); Improper Flow or Infusion (2954)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 09/24/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Investigation including root cause analysis is in progress.A supplemental mdr will be filed as necessary in accordance with 21 cfr 803.56 when additional reportable information becomes available.The manufacturer internal reference number is: (b)(4).
 
Event or Problem Description
A physician reported that the fluid air exchange (fax) could not be installed properly and was found to have a missing o-ring on the connector before vitrectomy surgery.The procedure was completed by replacing the product with new one.There was no patient impact.
 
Additional Manufacturer Narrative
A review of the device history record traceable to the reported lot number indicates that the product was processed and released according to the product¿s acceptance criteria.The customer did not retain a sample for this complaint report, visual inspect could not be conducted on the actual sample.However, the customer did provide a photo of fluid air exchange f/ax manifold which confirms that the o-ring was missing.The root cause of the customer's reported event was determined to be related to an error during the supplier¿s manufacturing process.The supplier has been made aware of the issue.However, as the occurrence rate for this failure is low and this appears to be an isolated incident, no formal root cause or corrective action will be requested at this time.No adverse trends have been observed associated with the reported product and event.Quality assurance will continue to monitor and will take action for future occurrences as deemed necessary.The manufacturer internal reference number is: (b)(4).

Brand Name
UNITY TOTAL PLUS COMBINED PROCEDURE PACK
Common Device Name
GENERAL SURGERY TRAY (KIT)
Manufacturer (Section D)
ALCON RESEARCH, LLC - HOUSTON
9965 buffalo speedway
houston TX 77054
Manufacturer (Section G)
ALCON RESEARCH, LLC - HOUSTON
9965 buffalo speedway
houston TX 77054
Manufacturer Contact
jonathan schlech
6201 south freeway
mail stop ab2-6
fort worth, TX 76134
8007579780
MDR Report Key20520445
Report Number1644019-2024-02478
Device Sequence Number12704080
Product Code LRO
UDI-Device Identifier00380650004857
UDI-Public(01)00380650004857(17)250430(11)240513(10)16TF67
Combination Product (Y/N)N
Initial Reporter StateMA
Initial Reporter CountryUS
PMA/510(K) Number
K880961
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 12/04/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date04/30/2025
Device Catalogue Number8065000485
Device Lot Number16TF67
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 09/26/2024
Supplement Date Received by Manufacturer11/12/2024
Initial Report FDA Received Date10/24/2024
Supplement Report FDA Received Date12/04/2024
Date Device Manufactured05/13/2024
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown